(Closed) OMG anaphylactic reaction last night!!

posted 7 years ago in Wellness
Post # 3
Member
1506 posts
Bumble bee
  • Wedding: July 2011

The same thing happened to me as a reaction to an antibiotic. There is seriously nothing worse than hives between your toes. I hope you’re feeling better today!

Post # 4
Member
633 posts
Busy bee
  • Wedding: April 2011

@janie-janie: Wow I’ve taken Robaxacet before, but definitely did not have a reaction like this!

When I was 15 though I did go into anaphylatic shock from eating a caramel Klondike bar!! We were getting ready to go on vacation so my mom let me hit the tanning bed down the street every once in a while. I ate the Klondike bar on my walk there and by the time I had gotten in the tanning bad I felt hot and could feel my stomach turning. I turned the bed off and headed into the bathroom, but I was feeling so hot and dizzy I could barely walk. I called my mom to come pick me up.

By the time she had made it there I had collapsed in the parking lot and my air ways were constricted. All I remember is crying because of how bad it all hurt. When I got to the hospital they cut all my clothes off and the next thing you know I am waking up all doped up with my mom looking concerned next to the hospital bed. I guess I had started to go into cardiac arrest and they had injected me with so many drugs that I passed out.

What a scare! After that I learned about my strange perservative allergy. Haven’t touched a Klondike bar since…

Post # 5
Member
3148 posts
Sugar bee
  • Wedding: August 2012

@west.coast.blonde: WOW!  So glad you are okay.  So it was a weird perservative?

Scary stuff ladies.

Post # 6
Member
633 posts
Busy bee
  • Wedding: April 2011

@Mrs.Firefly1: Yes, apparently it’s a chemical compound that is also found in certain scented soaps and detergents as well as floor wax! Kind of crazy to think they put the same stuff in floor wax as in our Klondike bars… yuck! I’ve been pretty careful over the years and thankfully have only ended up with hives and swollen eyes like the PP and no more hospital trips!

Post # 8
Member
3601 posts
Sugar bee
  • Wedding: January 1992

@janie-janie: it’s possible.

Be sure to mention this to the doctor next visit so he can add it to your allergy list.

Post # 10
Member
3148 posts
Sugar bee
  • Wedding: August 2012

@janie-janie: I would contact the company and find out which “fillers” that used in that medication as well and then tell your doctor (like helenberrycrunch).

 

@west.coast.blonde: Floor wax, oh man 🙁  It is astonishing what they are allowed to use, I’ve recently started eating more raw foods only and am trying to avoid boxed stuff because it’s so crazy what they are allowed to do!  If it takes me longer to make homemade bread and everything else then, oh well – I’m willing to do it!  So glad you are okay, that is so scary!

Post # 11
Member
633 posts
Busy bee
  • Wedding: April 2011

@janie-janie: Haha nope, never 😉 It totally made me wonder though! I mean it’s probably only small amounts of these ingredients, but it was still enough to produce a severe allergic reaction. I think we all probably take in a lot of chemicals that we have no idea about considering how much processed foods there are out there.

In your specific case with the Robaxacet it could have totally been an additive. It’s hard to determine though. When I had my allergy testing done the first specialist couldn’t pin point what had caused the reaction, meaning it wasn’t something on the common list. It took a lot of time and many tests (plus a couple more break outs) to find out what was the cause. You should definitely get checked out for the active ingredient though because I imagine it would be common in other drugs.

Post # 13
Member
265 posts
Helper bee
  • Wedding: June 2011

Oh man, that sucks. I once had a reaction like that to AXE body spray – broke out in hives EVERYWHERE. I made my husband stop wearing it. 

Sidenote, but I can’t believe you don’t have Robaxacet in the states! That stuff is magic. 

Post # 15
Member
10568 posts
Sugar Beekeeper
  • Wedding: January 2011

@janie-janie: You guys have stuff that’s prescription only here though.  Like Aleve has just been recently available OTC, I used to have prescriptions for it.  I’m not sure what else, but I’m guessing there’s weird things on both sides of the border.

Glad to hear you’re ok now!

The topic ‘OMG anaphylactic reaction last night!!’ is closed to new replies.

Find Amazing Vendors